Robust computation for the shortest Euclidean distance between an ellipse and a coplanar point by closed-form solutions

Ching Cheng Wang, Joy Lee, Lien Wen Chen, Hsin Yi Lai

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

An efficient and robust calculation procedure for the shortest Euclidean distance between an ellipse and a coplanar point is explored. Unlike existing iterative search methods, e.g., Newton-Raphson and non-linear programming methods, the proposed method, by adopting Ferraris' and Cardan's solutions, employs only closed-form solutions. Numerical instability causing inaccuracy in results is examined and amended by a robust implementation scheme. Test results are reported.

Original languageEnglish
Pages (from-to)281-284
Number of pages4
JournalJournal of the Chinese Society of Mechanical Engineers, Transactions of the Chinese Institute of Engineers, Series C/Chung-Kuo Chi Hsueh Kung Ch'eng Hsuebo Pao
Volume23
Issue number3
Publication statusPublished - 2002 Jun

All Science Journal Classification (ASJC) codes

  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Robust computation for the shortest Euclidean distance between an ellipse and a coplanar point by closed-form solutions'. Together they form a unique fingerprint.

Cite this